Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 10, NWS Kansas City, MO

April 21, 20054 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 21, 2005, 8:52 AM CDT for 4 counties in Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 8:52 AM CDT (13:52 UTC)
Expired
Apr 21, 2005, 9:30 AM CDT
In force
38 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO

The radar

The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 1.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 211353
SVREAX
MOC061-063-075-081-211430-
/O.NEW.KEAX.SV.W.0010.050421T1352Z-050421T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 AM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DEKALB COUNTY IN NORTHWEST MISSOURI
  NORTHWESTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
  SOUTHEASTERN GENTRY COUNTY IN NORTHWEST MISSOURI
  SOUTHERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 930 AM CDT

* AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FAIRPORT...OR 27 MILES SOUTHWEST OF
  BETHANY...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   PATTONSBURG BY 910 AM CDT.
   COFFEY BY 925 AM CDT.
   BETHANY BY 930 AM CDT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3993 9448 3981 9430 4023 9379 4039 9404

$$

SEAMAN
4 follow-up statements
000 
WWUS53 KEAX 211402
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 AM CDT THU APR 21 2005

MOC061-063-075-081-211430-
/O.CON.KEAX.SV.W.0010.000000T0000Z-050421T1430Z/
HARRISON MO-GENTRY MO-DAVIESS MO-DEKALB MO-
902 AM CDT THU APR 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN DEKALB...
NORTHWESTERN DAVIESS...SOUTHEASTERN GENTRY AND SOUTHERN HARRISON
COUNTIES UNTIL 930 AM CDT...

AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR FAIRPORT...OR 25 MILES SOUTHWEST
OF BETHANY...AND MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   PATTONSBURG BY 920 AM CDT.
   MCFALL BY 925 AM CDT.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3998 9441 3991 9425 4023 9379 4039 9404

$$

SEAMAN
000 
WWUS53 KEAX 211412
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 AM CDT THU APR 21 2005

MOC061-063-075-081-211430-
/O.CON.KEAX.SV.W.0010.000000T0000Z-050421T1430Z/
HARRISON MO-GENTRY MO-DAVIESS MO-DEKALB MO-
911 AM CDT THU APR 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN DEKALB...
NORTHWESTERN DAVIESS...SOUTHEASTERN GENTRY AND SOUTHERN HARRISON
COUNTIES UNTIL 930 AM CDT...

AT 900 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  AT 910 AM CDT NATIONAL 
WEATHER SERVICE DOPPLER RADAR SHOWED THIS STORM WAS LOCATED 6 MILES 
SOUTHWEST OF PATTONSBURG...OR 21 MILES SOUTHWEST OF BETHANY...AND 
MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   PATTONSBURG BY 920 AM CDT.
   MCFALL BY 925 AM CDT.

LAT...LON 4002 9432 3995 9422 4023 9379 4039 9404

$$

SEAMAN
000 
WWUS53 KEAX 211422
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
922 AM CDT THU APR 21 2005

MOC061-063-075-081-211430-
/O.CON.KEAX.SV.W.0010.000000T0000Z-050421T1430Z/
HARRISON MO-GENTRY MO-DAVIESS MO-DEKALB MO-
922 AM CDT THU APR 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN DEKALB...
NORTHWESTERN DAVIESS...SOUTHEASTERN GENTRY AND SOUTHERN HARRISON
COUNTIES UNTIL 930 AM CDT...

AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR PATTONSBURG...OR 17 MILES
SOUTHWEST OF BETHANY...AND MOVING NORTHEAST AT 20 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN DEKALB...NORTHWESTERN DAVIESS...SOUTHEASTERN GENTRY AND
SOUTHERN HARRISON COUNTIES...INCLUDING THE TOWNS OF PATTONSBURG AND
MCFALL.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 4002 9432 3995 9422 4023 9379 4039 9404

$$

SEAMAN
000 
WWUS53 KEAX 211430
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 AM CDT THU APR 21 2005

MOC061-063-075-081-211439-
/O.CAN.KEAX.SV.W.0010.000000T0000Z-050421T1430Z/
HARRISON MO-GENTRY MO-DAVIESS MO-DEKALB MO-
929 AM CDT THU APR 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEKALB...
NORTHWESTERN DAVIESS...SOUTHEASTERN GENTRY AND SOUTHERN HARRISON
COUNTIES HAS BEEN CANCELLED...

AT 925 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

PEA TO DIME SIZE HAIL CAN BE EXPECTED OVER SOUTHWESTERN HARRISON 
COUNTY THROUGH 10 AM AS THIS STORM CONTINUES TO MOVE OFF TO THE 
NORTHEAST AT AROUND 20 MPH.

LAT...LON 4002 9432 3995 9422 4023 9379 4039 9404

$$

SEAMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:32 AM CDT, 6 hours 20 minutes earlier.

Area forecast discussion, Apr 21, 2:32 AM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
232 AM CDT THU APR 21 2005

.DISCUSSION...

AN ACTIVE DAY IS ANTICIPATED ACROSS THE FORECAST AREA.  CURRENTLY
TRACKING SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED ALONG AN
OUTFLOW BOUNDARY LEFTOVER FROM YESTERDAY.  THIS LINE OF STORMS
CONNECTS THE DOTS BETWEEN ACTIVITY IN SOUTHWEST NEBRASKA AND STORMS
IN SOUTHEAST MISSOURI.  GOOD INSTABILITY IN THIS AREA...BUT DEEP
LAYER SHEAR IS LACKING.  THIS HAS RESULTED IN STORMS THAT POP UP
QUICKLY...BUT WITH LITTLE ORGANIZATION THUS FAR.  WITHOUT STRONG
STEERING FLOW...NO SHORT WAVE TO PUSH THINGS ALONG...STORMS HAVE
QUICKLY TURNED INTO HEAVY RAIN PRODUCERS. EXPECT THIS ACTIVITY TO
CONTINUE INTO THE DAYLIGHT HOURS.  THE MAIN SHOW WILL BE EXPECTED
THIS AFTERNOON AS THE PROGRESSIVE SHORTWAVE TO OUR WEST ENTERS THE
PICTURE.  THIS COINCIDES WITH THE CENTER OF SURFACE LOW MOVING
ACROSS NORTHERN MISSOURI.  THE INGREDIENTS ARE FORECAST TO BE IN
PLACE:  BACKED WINDS AHEAD OF THE FRONT...GOOD SHEAR. CAPE IS >2500
J/KG.  CLOUD COVER FROM ONGOING ACTIVITY WILL INITIALLY INHIBIT
INSTABILITY...BUT THE LARGE COMPLEX OF STORMS IN CENTRAL KANSAS
NEVER MATERIALIZED OVERNIGHT...SO CLOUD COVER WILL BE LACKING IN
SOUTHWESTERN MISSOURI. SHOULD SEE THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AHEAD OF THE FRONT...SUPERCELLULAR IS THE STORM MODE
EXPECTED. WILL MENTION SVR STORMS IN THE GRIDS AND TOR/WIND/HAIL IN
HWO.  SOME FLOOD POTENTIAL...BUT MAINLY IN NORTHERN HALF OF CWA...AS
SOUTHERN HALF HAS BEEN DRY OF LATE. SHORTWAVE MOVES THROUGH QUICKLY
TONIGHT...SO CONVECTION SHOULD TOO.  SOME WRAP AROUND RAIN EXPECTED
ON FRIDAY AS THE UPPER LOW MOVES EAST.  MAIN CANADIAN BOUNDARY ALSO
ARRIVES ON FRIDAY...WHICH SHOULD PROVIDE FOR A VERY LOW DIURNAL
RANGE THAT DAY.

NO CHANGES MADE IN THE EXTENDED.

LVQ

&&

.PREV DISCUSSION...

330 PM...
EARLY AFTERNOON SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW REX
BLOCK PATTERN ENCOMPASSING MUCH OF CONUS...CHARACTERIZED BY UPPER
LOW CENTERED COVER NORTHERN UT WITH MID LEVEL RIDGE EXTENDING ACROSS
MUCH OF WESTERN CANADA. MCS WHICH DEVELOPED LAST NIGHT ACROSS
CENTRAL PLAINS HAS FINALLY SHIFTED EAST OF FORECAST AREA...AS
ASSOCIATED OUTFLOW BOUNDARY HAS PUSHED INTO SOUTHERN MO. SYNOPTIC
SURFACE FRONT REMAINS FURTHER NORTH...EXTENDING FROM CENTRAL IA BACK
ALONG NE/KS BORDER. IT APPEARS THREAT FOR CONVECTIVE REDEVELOPMENT
HAS DIMINISHED CONSIDERABLY ACROSS FORECAST AREA...AS OUTFLOW
BOUNDARY HAS PUSHED WELL SOUTH WHILE SYNOPTIC BOUNDARY REMAINS TO
THE NORTH. MOST LIKELY AREA FOR REDEVELOPMENT THIS AFTERNOON LOOKS
TO BE FOCUSED OVER SOUTHWEST NEBRASKA IN REGION OF UPSLOPE FLOW
NORTH OF FRONTAL BOUNDARY. EXPECT THIS AREA OF CONVECTION TO
GRADUALLY DEVELOP EAST AND INCREASE IN AREAL COVERAGE OVERNIGHT
ALONG NOSE OF INTENSIFYING LOW LEVEL JET. COMPLEX LIKELY WONT REACH
CWA UNTIL AFTER 3 AM AT THE EARLIEST...AND POSSIBLY NOT UNTIL
SUNRISE AS CORFIDI VECTORS SUGGEST A VERY SLOW MEAN PROPAGATION
SOUTHEAST THROUGH THE OVERNIGHT HOURS.

OVERNIGHT MCS LIKELY TO LINGER ACROSS FORECAST AREA THROUGH AT LEAST
MID MORNING BEFORE SHIFTING SOUTH AND EAST. THIS LEADS TO
CONSIDERABLE UNCERTAINTY REGARDING WHERE CONVECTIVE INITIATION TAKES
PLACE THURSDAY AFTERNOON...AS WELL AS CONVECTIVE INTENSITY AS
ATMOSPHERE ATTEMPTS TO RECOVER. GIVEN UPPER LOW SHIFTING EASTWARD
INTO CENTRAL PLAINS...STRONG FORCING ALONG DRYLINE AS IT SURGES INTO
EASTERN KANSAS...AND DECENT LARGE SCALE LIFT WITHIN AREA OF UPPER
LEVEL DIFFLUENCE AHEAD OF APPROACHING LOW...EXPECT FAIRLY WIDESPREAD
CONVECTION TO DEVELOP ACROSS EASTERN KS DURING THE LATE AFTERNOON
HOURS. IF SUFFICIENT CLEARING TAKES PLACE AHEAD OF DRYLINE...MODE OF
CONVECTION LIKELY TO BE SUPERCELLULAR GIVEN ADEQUATE DEEP LAYER
SHEAR AND INSTABILITY. LOW LEVEL HODOGRAPHS APPEARS SUPPORTIVE OF A
TORNADO THREAT WITH ANY SUPERCELLS WHICH AREA ABLE TO DEVELOP.
CONVECTION LIKELY TO LINGER THROUGH OVERNIGHT HOURS ACROSS
NORTHEASTERN HALF OF CWA.

LONGWAVE TROUGH PROGGED TO DEVELOP ACROSS EASTERN CONUS FOR UPCOMING
WEEKEND INTO FIRST HALF OF NEXT WEEK. SURFACE RIDGE ON BACK SIDE OF
THIS TROUGH PROGGED TO SPREAD ACROSS LOWER/MID MO VALLEY...RESULTING
IN BELOW NORMAL TEMPERATURES. SOUTHERN STREAM LOOKS TO BECOME ACTIVE
BY MID WEEK...WITH SHORTWAVE TROUGH PROPAGATING ACROSS SOUTHERN
PLAINS MONDAY NIGHT INTO TUESDAY. HAVE LEFT GOING CHANCE POPS IN FOR
THIS PERIOD. MOISTURE LIKELY TO REMAIN LIMITED GIVEN PRESENCE OF
SURFACE RIDGE ALONG GULF THROUGH SUNDAY NIGHT...THUS DONT EXPECT
MUCH THREAT OF SEVERE WITH THIS ACTIVITY.

SEAMAN

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE
MO...NONE

WFO EAX
Hazardous weather outlook, Apr 21, 5:59 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 AM CDT THU APR 21 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
559 AM CDT THU APR 21 2005

...SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE THIS AFTERNOON
AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

ONGOING THUNDERSTORMS MAINLY ALONG AND NORTH OF HIGHWAY 36 WILL
CONTINUE THROUGH MID MORNING. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE WITH THESE STORMS...WITH HAIL UP TO THE SIZE OF AN INCH
THE MAIN THREAT. LATER THIS AFTERNOON...A STRONG UPPER LEVEL
SYSTEM WILL MOVE INTO THE CENTRAL PLAINS. OUTFLOW BOUNDARIES FROM
OVERNIGHT CONVECTION AS WELL AS FRONTS ASSOCIATED WITH THE
SURFACE LOW WILL BE THE FOCUS FOR EXPLOSIVE THUNDERSTORM
DEVELOPMENT ACROSS THE ENTIRE OUTLOOK AREA. SUPERCELL
THUNDERSTORMS ARE LIKELY...WHICH MAY PRODUCE VERY LARGE
HAIL...DAMAGING WINDS...AND TORNADOES. VERY HEAVY RAIN IS
ALSO LIKELY...THUS FLOODING IS POSSIBLE AS WELL. THE THUNDERSTORMS
WILL MOVE ACROSS THE OUTLOOK AREA THROUGH THE EVENING
HOURS...WITH THE SEVERE THREAT TAPERING OFF BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MONDAY AND TUESDAY.
THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

27

In the hours before

Special weather statement, Apr 21, 5:15 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 AM CDT THU APR 21 2005

MOZ004-005-014-211100-
DAVIESS-GENTRY-HARRISON-
515 AM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR GENTRY...NORTHWESTERN DAVIESS AND
SOUTHWESTERN HARRISON COUNTIES...

AT 511 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DARLINGTON...OR 20 MILES WEST OF BETHANY...
AND MOVING EAST AT 30 MPH.

THE STRONGEST PART OF THE STORM WILL BE...
  2 MILES SOUTH OF ALBANY BY 520 AM CDT.
  6 MILES NORTH OF MCFALL BY 525 AM CDT.
  NEAR NEW HAMPTON BY 530 AM CDT.
  NEAR BETHANY BY 550 AM CDT.

PEA TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM AS WELL AS VERY
HEAVY RAIN AND FREQUENT LIGHTNING.

PC
Special weather statement, Apr 21, 5:35 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 AM CDT THU APR 21 2005

KSZ102-MOZ012-020-211115-
ANDREW-BUCHANAN-DONIPHAN-
535 AM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR EASTERN DONIPHAN...NORTHERN BUCHANAN
AND SOUTHEASTERN ANDREW COUNTIES...

AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATHENA...OR 8 MILES WEST OF ST JOSEPH...AND
MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR WATHENA BY 540 AM CDT.
  NEAR ELWOOD BY 545 AM CDT.
  NEAR ST JOSEPH BY 550 AM CDT.
  NEAR AVENUE CITY BY 605 AM CDT.
  NEAR COSBY BY 615 AM CDT.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM ALONG WITH HEAVY RAIN
AND FREQUENT LIGHTNING.

PC
Special weather statement, Apr 21, 5:58 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CDT THU APR 21 2005

MOZ004-005-013-014-211200-
DAVIESS-DE KALB-GENTRY-HARRISON-
558 AM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR GENTRY...NORTHERN DAVIESS...NORTHERN
DEKALB AND SOUTHERN HARRISON COUNTIES...

AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
MCFALL TO MCFALL TO KING CITY...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTHWEST OF BETHANY TO 16 MILES SOUTHWEST OF BETHANY TO 24
MILES NORTHEAST OF ST JOSEPH...AND MOVING EAST AT 10 MPH.

THESE STORMS WILL BE...
  NEAR BETHANY BY 630 AM CDT.
  NEAR FAIRPORT BY 635 AM CDT.
  NEAR COFFEY BY 655 AM CDT.
  NEAR PATTONSBURG BY 700 AM CDT.

PEA TO DIME SIZE HAIL IS EXPECTED WITH THESE STORMS ALONG WITH VERY
HEAVY RAIN AND FREQUENT LIGHTNING.

PC
Special weather statement, Apr 21, 6:32 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 AM CDT THU APR 21 2005

MOZ005-014-211230-
DAVIESS-HARRISON-
632 AM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN DAVIESS AND SOUTHEASTERN
HARRISON COUNTIES...

AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PATTONSBURG...OR 17 MILES SOUTH OF
BETHANY...AND MOVING EAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR JAMESON BY 645 AM CDT.
  6 MILES SOUTH OF GILMAN CITY BY 715 AM CDT.
  6 MILES NORTH OF JAMESPORT BY 720 AM CDT.
  6 MILES SOUTH OF MELBOURNE BY 730 AM CDT.

PEA TO DIME SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY
RAIN AND FREQUENT LIGHTNING.

PC
Special weather statement, Apr 21, 8:39 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 AM CDT THU APR 21 2005

MOZ004-005-012>014-211445-
ANDREW-DAVIESS-DE KALB-GENTRY-HARRISON-
839 AM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN ANDREW...NORTHEASTERN
DEKALB...NORTHWESTERN DAVIESS...SOUTHEASTERN GENTRY AND SOUTHERN
HARRISON COUNTIES...

AT 834 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KING CITY TO
MAYSVILLE...OR ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF ST
JOSEPH TO 26 MILES EAST OF ST JOSEPH...AND MOVING NORTHEAST AT 30
MPH.

THESE STORMS WILL BE NEAR...
  WEATHERBY BY 845 AM CDT.
  FORD CITY BY 850 AM CDT.
  DARLINGTON BY 900 AM CDT.
  PATTONSBURG BY 905 AM CDT.
  ALBANY BY 910 AM CDT.
  NEW HAMPTON BY 925 AM CDT.

HAIL TO THE SIZE OF DIMES AS WELL AS VERY HEAVY RAIN AND FREQUENT
LIGHTNING CAN BE EXPECTED WITH THIS LINE OF STORMS.

SEAMAN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 12:37 AM CDTFlash Flood WarningEAXAtchison, Holt, Nodaway6 hr
Apr 21, 2:45 PM CDTSevere Thunderstorm WarningEAXCooper, Howard45 min
Apr 21, 3:27 PM CDTSevere Thunderstorm WarningEAXCooper33 min
Apr 21, 3:49 PM CDTTornado WarningEAXCooper26 min
Apr 21, 4:25 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry52 min
Apr 21, 4:43 PM CDTTornado WarningEAXBates, Henry47 min
Apr 21, 5:05 PM CDTTornado WarningEAXPlatte40 min
Apr 21, 5:07 PM CDTSevere Thunderstorm WarningEAXBuchanan53 min
Apr 21, 5:24 PM CDTSevere Thunderstorm WarningEAXJohnson, Pettis51 min
Apr 21, 5:37 PM CDTTornado WarningEAXClay, Jackson, Platte, Ray38 min
Apr 21, 5:43 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Ray55 min
Apr 21, 5:46 PM CDTSevere Thunderstorm WarningEAXPlatte44 min
Apr 21, 5:56 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline34 min
Apr 21, 6:04 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Lafayette, Ray56 min
Apr 21, 6:16 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray44 min
Apr 21, 6:36 PM CDTTornado WarningEAXRay39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.